Medline ® Abstract for Reference 126
of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'
Everolimus-induced pneumonitis after drug-eluting stent implantation: a case report.
Sakamoto S, Kikuchi N, Ichikawa A, Sano G, Satoh K, Sugino K, Isobe K, Takai Y, Shibuya K, Homma S
Cardiovasc Intervent Radiol. 2013;36(4):1151. Epub 2012 Sep 15.
Despite the wide use of everolimus as an antineoplastic coating agent for coronary stents to reduce the rate of restenosis, little is known about the health hazards of everolimus-eluting stents (EES). We describe a case of pneumonitis that developed 2 months after EES implantation for angina. Lung pathology demonstrated an organizing pneumonia pattern that responded to corticosteroid therapy. Although the efficacy of EES for ischemic heart disease is well established, EES carries a risk of pneumonitis.
Department of Respiratory Medicine, Toho University School of Medicine, Tokyo, Japan. firstname.lastname@example.org